Alert archive / North Carolina / Heat Advisories in 2021

Heat Advisory 1, NWS Raleigh, NC

July 29, 202121 counties in North Carolina

NWS Raleigh, NC issued this heat advisory at Jul 29, 2021, 3:39 PM EDT for 21 counties in North Carolina. It took effect at Jul 30, 2021, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 3:39 PM EDT (19:39 UTC)
In effect from
Jul 30, 2021, 11:00 AM EDT
Expired
Jul 30, 2021, 7:00 PM EDT
In force
8 hr
Issued by
NWS Raleigh, NC
All 21 counties

Anson County, NC, Chatham County, NC, Cumberland County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

311 
WWUS72 KRAH 291939
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
339 PM EDT Thu Jul 29 2021

NCZ042-077-078-088-089-300300-
/O.NEW.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/
Johnston-Harnett-Wayne-Cumberland-Sampson-
Including the cities of Smithfield, Selma, Clayton, Lillington, 
Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, 
Spring Lake, Hope Mills, Clinton, and Roseboro
339 PM EDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY...

* WHAT...Heat index values up to 107 expected.

* WHERE...Johnston, Harnett, Wayne, Cumberland and Sampson 
  Counties.

* WHEN...From 11 AM to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...The heat will diminish on Saturday behind a
  cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NCZ024>028-040-041-043-073>076-083>086-300300-
/O.NEW.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/
Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Wilson-Stanly-
Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke-
Including the cities of Hillsborough, Chapel Hill, Carrboro, 
Durham, Rougemont, Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, 
Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, and Raeford
339 PM EDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY...

* WHAT...Third consecutive day with heat index values from 102 to
  104 expected.

* WHERE...Portions of the Northern Coastal Plain, Northeast
  Piedmont, Southern Piedmont, and Sandhills.

* WHEN...From 11 AM to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...The heat will diminish on Saturday behind a
  cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
4 follow-up statements
100 
WWUS72 KRAH 300124
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
924 PM EDT Thu Jul 29 2021

NCZ042-077-078-088-089-301000-
/O.CON.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/
Johnston-Harnett-Wayne-Cumberland-Sampson-
Including the cities of Smithfield, Selma, Clayton, Lillington, 
Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, 
Spring Lake, Hope Mills, Clinton, and Roseboro
924 PM EDT Thu Jul 29 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
FRIDAY...

* WHAT...Heat index values up to 107 expected.

* WHERE...Johnston, Harnett, Wayne, Cumberland and Sampson 
  Counties.

* WHEN...From 11 AM to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...The heat will diminish on Saturday behind 
  a cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NCZ024>028-040-041-043-073>076-083>086-301000-
/O.CON.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/
Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Wilson-Stanly-
Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke-
Including the cities of Hillsborough, Chapel Hill, Carrboro, 
Durham, Rougemont, Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, 
Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, and Raeford
924 PM EDT Thu Jul 29 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
FRIDAY...

* WHAT...Third consecutive day with heat index values from 102 
  to 104 expected.

* WHERE...Portions of the Northern Coastal Plain, Northeast 
  Piedmont, Southern Piedmont, and Sandhills.

* WHEN...From 11 AM to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...The heat will diminish on Saturday behind 
  a cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
947 
WWUS72 KRAH 300859
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
459 AM EDT Fri Jul 30 2021

NCZ042-077-078-088-089-302100-
/O.CON.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/
Johnston-Harnett-Wayne-Cumberland-Sampson-
Including the cities of Smithfield, Selma, Clayton, Lillington, 
Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, 
Spring Lake, Hope Mills, Clinton, and Roseboro
459 AM EDT Fri Jul 30 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING...

* WHAT...Maximum heat index values around 105 expected.

* WHERE...Johnston, Harnett, Wayne, Cumberland and Sampson 
  Counties.

* WHEN...From 11 AM to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NCZ024>028-040-041-043-073>076-083>086-302100-
/O.CON.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/
Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Wilson-Stanly-
Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke-
Including the cities of Hillsborough, Chapel Hill, Carrboro, 
Durham, Rougemont, Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, 
Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, and Raeford
459 AM EDT Fri Jul 30 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING...

* WHAT...Maximum heat index values mainly between 102 and 105 
  expected.

* WHERE...Portions of the Northern Coastal Plain, Northeast 
  Piedmont, Southern Piedmont, and Sandhills.

* WHEN...From 11 AM to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
456 
WWUS72 KRAH 302030
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
430 PM EDT Fri Jul 30 2021

NCZ042-077-078-088-089-302300-
/O.CON.KRAH.HT.Y.0001.000000T0000Z-210730T2300Z/
Johnston-Harnett-Wayne-Cumberland-Sampson-
Including the cities of Smithfield, Selma, Clayton, Lillington, 
Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, 
Spring Lake, Hope Mills, Clinton, and Roseboro
430 PM EDT Fri Jul 30 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Maximum heat index values up to 105 expected.

* WHERE...Johnston, Harnett, Wayne, Cumberland and Sampson 
  Counties.

* WHEN...From 11 AM to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

* ADDITIONAL DETAILS...The heat and humidity will lessen tomorrow 
  behind a cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NCZ024>028-040-041-043-073>076-083>086-302300-
/O.CON.KRAH.HT.Y.0001.000000T0000Z-210730T2300Z/
Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Wilson-Stanly-
Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke-
Including the cities of Hillsborough, Chapel Hill, Carrboro, 
Durham, Rougemont, Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, 
Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, and Raeford
430 PM EDT Fri Jul 30 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Third consecutive day with heat index values from 102 to
  104.

* WHERE...Portions of the Northern Coastal Plain, Northeast 
  Piedmont, Southern Piedmont, and Sandhills.

* WHEN...From 11 AM to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

* ADDITIONAL DETAILS...The heat and humidity will lessen tomorrow
  behind a cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
358 
WWUS72 KRAH 302247
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
647 PM EDT Fri Jul 30 2021

NCZ042-077-078-088-089-310000-
/O.EXP.KRAH.HT.Y.0001.000000T0000Z-210730T2300Z/
Johnston-Harnett-Wayne-Cumberland-Sampson-
Including the cities of Smithfield, Selma, Clayton, Lillington, 
Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, 
Spring Lake, Hope Mills, Clinton, and Roseboro
647 PM EDT Fri Jul 30 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

The heat advisory will be allowed to expire as the heat threat
has subsided.

$$

NCZ024>028-040-041-043-073>076-083>086-310000-
/O.EXP.KRAH.HT.Y.0001.000000T0000Z-210730T2300Z/
Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Wilson-Stanly-
Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke-
Including the cities of Hillsborough, Chapel Hill, Carrboro, 
Durham, Rougemont, Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, 
Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, and Raeford
647 PM EDT Fri Jul 30 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

The heat advisory will be allowed to expire as the heat threat
has subsided.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this heat advisory went out at Jul 29, 1:53 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 29, 1:53 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
153 PM EDT Thu Jul 29 2021

.SYNOPSIS...
A mid level trough in northwest flow aloft will cross the middle
Atlantic today and glance central NC this afternoon and tonight.
Meanwhile, a cold front will approach from the north and move across
NC Friday afternoon and night. The front will slow down and stall
over southeastern NC Sunday. Another stronger cold front will push
into NC from the north Monday, then stall and linger over eastern
areas by mid-week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1130 AM Thursday...

No major changes made to the forecast this morning. With the strong
mid/upper ridge over the Plains extending farther east and dry NW
flow aloft, the large-scale upper pattern is not conducive to
widespread precipitation across central NC. However, a couple of
MCVs in the NW flow aloft may give a glancing blow to the area and
touch off a few isolated showers and storms.

The first MCV will dive SE into VA and northern NC this afternoon
and evening. Similar to yesterday, a surface lee trough will
strengthen with diabatic heating today, with a low-level convergence
axis stretching from roughly HNZ and TDF to SCR and TTA. This is
also near an area of relative maximum surface dew points in the mid-
70s. Thus this is the favored area for development of a few cells as
the MCV approaches, especially considering the convection that
developed from a similar surface pattern yesterday. However,
coverage is not expected to be as widespread as yesterday due to
drier air aloft and lower PW values (roughly 1.5 inches). If any
cells develop they would move ENE across the NE Piedmont from
roughly 18z to 23z. Steep low-level lapse rates, 500 mb flow of 35-
45 kts, and DCAPE again in excess of 1000 J/kg would again support
locally strong to severe wind gusts. Forecast highs today are in the
lower-90s NE to upper-90s in the SW where 1000-850 mb thicknesses
will be highest. Maximum heat indices of 100-105 are expected
outside of the far northern Piedmont. Be sure to drink plenty of
water and stay out of the sun as much as possible during the hottest
part of the day.

Another MCV will dive SE from the Ohio Valley and cross NC late
tonight. While CAMS show the heaviest precipitation staying west of
the mountains, isolated convection could still make it to the NW
Piedmont as PW values will be increasing. Confidence of this is
lower than precipitation this afternoon, however, due to less model
support and loss of daytime heating. SW winds around 5-10 mph and
increasing deep-layer moisture will keep temperatures tonight from
getting below the lower-to-mid-70s.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 440 AM Thursday...

A series of shortwave perturbations will amplify the mean trough
across QC and the Northeast; and this will serve to direct mid level
perturbations/MCVs from the upr MS Valley to the srn middle Atlantic
and Carolinas - on a slightly more sly trajectory than Thu-Thu
night.

At the surface, a pre-frontal/lee trough and cold front are forecast
to move sewd across cntl NC during the afternoon and early nighttime
hours, and into SC by 12Z Sat.

Scattered showers and storms are likely to accompany the pre-frontal
trough and front and may become locally numerous as they encounter
relatively richer low level moisture over the srn half of cntl NC
during the late afternoon and evening. Continued modestly strong
nwly flow, along with a strongly heated boundary layer characterized
by lwr-mid 90s F across the nrn Piedmont to mid-upr 90s across the
srn Piedmont and Sandhills, will favor a few strong to damaging wind
gusts from sewd-moving, mainly multi-cells. Heat index values may
exceed 105 where temperatures heat into the upr 90s; and a Heat
Advisory may be needed for roughly the srn tier or two of counties
in RAH's CWFA. Noticeably cooler and drier air will filter into the
nrn half of cntl NC overnight, where mid-upr 60s are likely, ranging
to lwr 70s across the south.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 230 AM Wednesday...

Increasing POP and lowering temps from this weekend through
early next week.

The major pattern change will come over the weekend into next week
as a trough develops over the eastern U.S. The initial cold front
should stall over southern NC Saturday. Thus, we will maintain a low
chance of showers/storms, mainly in the south and east on Saturday.
POPs begin to increase on Sunday as shortwave energy rotates around
the base of the trough, and the next front (the main cold front
approaches on Sunday into Monday). The higher POP should be in the
south and east where the initial front stalls, and will be followed
by the next front Monday. However, all areas will have at least
chance POP for Sunday and Monday, with likely POP in the east and
south. These POP will continue into mid-week, higher in the
southeast and lower in the NW as the front stalls again SE.

Temperatures will become cooler each day with increasing clouds,
POP, and lowering heights aloft. Expect mid 80s to near 90 N to S
Saturday, then 80s Sunday, and upper 70s to mid 80s N to S Monday.
Lows will fall into the 60s next week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 145 PM Thursday...

Mainly VFR conditions are expected across central NC during the next
24 hours. Scattered cumulus is once again developing in the NW half
of the area along the lee trough, and an isolated shower/storm or
two can't be entirely ruled out in the NE Piedmont (best chance at
RDU) later this afternoon into the early evening. However, the
environment is not as favorable for convective development as
yesterday, so confidence is too low to include in any of the TAFs.
The main aviation hazard will be the development of a 30-40 kt
southwesterly low-level jet over the NE Piedmont and Northern
Coastal Plain late tonight and early tomorrow morning (mainly from
03z to 10z Friday). This may result in some marginal low-level wind
shear at RDU and RWI. However, continued southwesterly surface winds
of 5-10 kts through tonight may limit this potential somewhat.

Looking beyond 18z Friday: Scattered to locally numerous showers and
storms (with gusty winds and brief periods of sub-VFR conditions)
are expected with the approach and passage of a cold front Friday
afternoon and evening. The best coverage will be over the southern
half of central NC (including FAY). Isolated showers and storms are
possible on Saturday, becoming more widespread from Sunday through
Tuesday. Fog/low stratus (and associated sub-VFR conditions) are
also possible Sunday morning.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS/Badgett
NEAR TERM...Danco
SHORT TERM...MWS
LONG TERM...Badgett
AVIATION...Danco
Hazardous weather outlook, Jul 29, 6:39 AM EDT, 9 hours before
Hazardous Weather Outlook
National Weather Service Raleigh NC
639 AM EDT Thu Jul 29 2021

NCZ042-043-077-078-085-086-088-089-301200-
Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
639 AM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Heat index values between 100 and 105 degrees are expected this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat index values between 103 and 107 degrees are expected Friday
afternoon. A Heat Advisory may be issued later today or tonight.
Additionally, scattered thunderstorms Friday afternoon and evening
will be capable of producing strong to locally damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007-021>023-038-039-301200-
Person-Forsyth-Guilford-Alamance-Davidson-Randolph-
639 AM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-024>028-040-041-073>076-083-084-301200-
Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-Edgecombe-
Chatham-Wake-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
639 AM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Heat index values between 100 and 105 degrees are expected this
afternoon. Additionally, isolated thunderstorms this afternoon will
be capable of producing strong to locally damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat index values between 100 and 105 degrees are expected again
on Friday. Additionally, scattered thunderstorms Friday afternoon will
be capable of producing strong to locally damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:17 PM EDTSpecial Weather StatementRAHSampson58 min

Nearby

Heat Advisories in North Carolina, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.